MAUDE Adverse Event Report: ARTHREX, INC. 2.5MM DRILL BIT, CALIBRATED, REUSABLE

ARTHREX, INC. 2.5MM DRILL BIT, CALIBRATED, REUSABLE
Model Number 2.5MM DRILL BIT, CALIBRATED, REUSABLE
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/23/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
It was reported that during a distal tibia fracture surgery, the drill bit broke off.All broken pieces were retrieved out of the patient.Per complaint reporter there was no harm for patient, operator or third party.The surgery was finished successfully with a new device with the same part number.It was not necessary to switch the surgical technique or do a second surgery.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6 the reported event was confirmed as one unpackaged ar-8943-42-ru, 2.5mm drill bit, calibrated, reusable, batch number 916439, was received for investigation and the evaluation revealed that the drill is broken off (see evaluation pictures 1 + 2).Functional testing was not performed due to the damage of the device.The most likely cause for the reported failure can be attributed to user error of the device due to prying/leveraging the device during use.Further the cutting edge is caved / dull (see evaluation picture 3).

Brand Name
2.5MM DRILL BIT, CALIBRATED, REUSABLE
Common Device Name
DRILL BIT
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key23567654
Report Number1220246-2025-05078
Device Sequence Number21364512
Product Code HTW
UDI-Device Identifier00888867265769
UDI-Public(01)00888867265769(11)240709(10)916439
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/11/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2.5MM DRILL BIT, CALIBRATED, REUSABLE
Device Catalogue NumberAR-8943-42-RU
Device Lot Number916439
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/30/2025
Supplement Date Received by Manufacturer01/27/2026
Initial Report FDA Received Date11/17/2025
Supplement Report FDA Received Date02/11/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/09/2024
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown